+44 7868 792050
Dr. Leroy Olaechea Varona
Carlos J. Finlay Medical University, Camguey, Cuba
Scientific Tracks Abstracts: Jour Clin Experi Derma Res
Toxic epidermal necrolysis (TEN) is a type of severe skin reaction. Together with Stevens–Johnson syndrome (SJS) it forms a spectrum of disease, with TEN being more severe and commonly the risk of death in most of the cases it is very high. Early symptoms include fever and flu-like symptoms. A few days later or hours the skin begins to blister and peel forming painful raw areas. Mucous membranes, such as the mouth, are also typically involved. Complications include dehydration, sepsis, pneumonia, and multiple organ failure, and death. Aim: The aim of this prospective observational study was to describe the features of these two patients admitted by the Medical team in our tertiary hospital. Methods: These two cases were admitted by the medical team of our hospital with TEN/SJS over the period of two years. Severity was graded according to the percentage of the skin involved. Co-morbidity diagnoses, clinical features, investigations and complications were noted. Results: Case number one an HIV positive on Alluvia for 2 years, the probable cause was the pain killer that he was on due to back pain. On his last reviewed he was well and all the denuded areas healed. Second case a female patient history of diabetes mellitus and Neuropathy treated with Tegretol (Carbamazepine) sadly died in our hospital due to complications. Conclusions: the causes of TEN in these patients were due to anti-inflammatory and carbamazepine. More than 50 % of the skin was involved, and severe sepsis was the complication that provokes the death of the second patient. Keywords: skin, toxic epidermic necrolysis, necrolysis, Steven Johnson Syndrome, drug reaction Issue Section: Original Papers.